MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI ENERGY; SYNCHROSEAL

INTUITIVE SURGICAL, INC DA VINCI ENERGY; SYNCHROSEAL
Model Number 480440-06
Medical Device Problem Codes Thermal Decomposition of Device (1071); Material Fragmentation (1261); Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted hysterectomy ¿ benign surgical procedure, three synchrseal instruments within one surgery were defective.After one or two uses, the coating in the jaws came loose and the device displayed an error message.The instrument then became unusable.Repeated error 25913 occurred mid-procedure.The nurse replaced the syncroseal instrument with a backup synchroseal instrument and the error recurred.The clinical sales representative (csr) power cycled e-100 generator, the issue appeared to occur less, but it was still occurring.The third synchroseal instrument that was used had the same error occur.The error message displayed that homeostasis was compromised and the sealing process was not successful.Error logs showed error 25913 - e-100 error: recoverable error: instrument cut electrodes shorted.The csr stated that the instrument branches were not too dirty and not carbonized.The instrument was cleaned and reinserted, but the error persisted.Afterwards, the csr stated that the plastic on the synchroseal instrument appeared as if it was liquified and/or some parts were missing.At the time, it was not clear yet if parts fell into patient.The tse requested photos of the broken instrument including serial numbers and will add the pictures once they arrive.At the time of the call, it was not clear if all instruments were from the same charge of production.The field service engineer (fse) was informed to replace e-100 generator.The case was cloned to the customer support queue to ensure proper handling of incident.The procedure would be completed without bipolar energy from the synchroseal instrument.The customer would not use e-100 generator until clarification.The monopolar energy from integrated electrosurgical unit (iesu) or erbe generator would be used instead (also different instruments).No fragment fell into the patient.The user completed the procedure and no known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the clinical sales associate and obtained the following additional information: there were no fallen fragments and no patient injury.The entire surgery was delayed by the examination and instrument changes; about 30¿40 minutes.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the synchroseal instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.Image review: a review of the provided image was performed by an intuitive surgical, inc.(isi) fae.The following additional information was provided: the damage seen to the instrument cut electrodes in these pictures (some major, some minor) is thermal damage on account of usage, most likely caused by unintended arcing b/w the electrodes.The cut electrode shorted errors further confirm an arcing event that likely occurred when the cut electrode encountered another metallic object during the procedure during energy delivery.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The synchroseal instrument was analyzed and visual inspection found the cut electrode thermally damaged on the jaws.There was no material missing.The instrument was placed on an in-house system and passed engagement and recognition tests.The seal test was performed and passed three out of three attempts.System logs showed one e-100 error.Energy logs showed three cut electrodes shorted errors.The e-100 was returned, and the reported error was confirmed in system logs but not replicated.System logs revealed 25913 error indicating e-100 failure, confirming the fault that occurred in the field.Upon visual inspection, no issues were found that would be related to the reported event.The unit was installed onto a golden system where the e-100 was tested with 10 power cycles and 50 energy cycle cut/seal actions.The complaint was confirmed by failure analysis.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) failure analysis found the primary failure of could not reproduce to be related to the customer reported complaint.A visual inspection displayed no signs of physical damage.There was no thermal damage to the cut electrode and no excessive bio debris and no damage to the jaw cover.A review of the system and energy logs were unable to identify any failure with the instrument.The instrument was placed and driven on an in-house system and passed the recognition and engagement tests.The instrument sealed and transected successfully in three out of three attempts.The instrument moved intuitively with full range of motion in all directions.No product issue was identified.

Brand Name
DA VINCI ENERGY
Common Device Name
SYNCHROSEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25009130
Report Number2955842-2026-23022
Device Sequence Number13118549
Product Code NAY
UDI-Device Identifier10886874117306
UDI-Public(01)10886874117306(17)261031(10)K10241017
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K191280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480440-06
Device Catalogue Number480440
Device Lot NumberK10241017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer05/06/2026
06/09/2026
Initial Report FDA Received Date04/27/2026
Supplement Report FDA Received Date06/02/2026
06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown